Alert archive / Michigan / Special Weather Statements in 2008
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Jun 15, 2008, 9:21 PM EDT for Kalamazoo County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 9:21 PM EDT (01:21 UTC)
- Expired
- Jun 15, 2008, 10:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Grand Rapids, MI
County Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 58 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KGRR 160121
SPSGRR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
921 PM EDT SUN JUN 15 2008
MIZ064-065-071-072-160215-
ALLEGAN-BARRY-KALAMAZOO-VAN BUREN-
921 PM EDT SUN JUN 15 2008
...SPECIAL WEATHER STATEMENT...
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PULLMAN...MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF THE STORM INCLUDE...
LACOTA... KIBBIE... PULLMAN...
GRAND JUNCTION... BLOOMINGDALE... GOBLES...
KENDALL... OTSEGO... ALAMO...
PLAINWELL... KALAMAZOO...
THIS STORM IS CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS. STAY AWAY FROM HIGH
OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.
LAT...LON 4243 8545 4225 8548 4234 8589 4242 8623
4253 8620
TIME...MOT...LOC 0121Z 279DEG 31KT 4245 8610
$$
OSTUNOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Jun 15, 7:17 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 15, 7:17 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 717 PM EDT SUN JUN 15 2008 LATEST UPDATE...SYNOPSIS/AVIATION/MARINE/HYDRO... .SYNOPSIS...(408 PM EDT SUN JUN 15 2008) A COLD FRONT IN WISCONSIN WILL MOVE EAST OF LOWER MICHIGAN TONIGHT. COOLER WEATHER WILL MOVE INTO THE REGION MONDAY AND TUESDAY WITH SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED DURING THE DAY. FAIR AND COOL WEATHER IS EXPECTED AT NIGHT. && .SHORT TERM...(408 PM EDT SUN JUN 15 2008) FORECAST CONCERNS IN THE SHORT TERM DEAL WITH SEVERE POTENTIAL TONIGHT. THE FRONT IN WISCONSIN WON/T MOVE THROUGH THE CWA UNTIL OVERNIGHT. THE AIR IS UNSTABLE AHEAD OF THE FRONT ACROSS THE CWA. LAPS SHOWS LI/S IN THE -4C TO -8C RANGE. H5 TEMPS NEAR -15C HAVE CREATED STEEP LAPSE RATES. COUPLED WITH THE 70KT MID LVL JET...AND THE POTENTIAL FOR SVR STORMS WILL BE WITH US THROUGH THE EARLY EVENING. WIND DAMAGE IS THE MAIN THREAT. THE THREAT WILL DIMINISH SOME AFTER SUNSET AS INSTABILITY SLOWLY DECREASES. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT TONIGHT AND LAST THROUGH TUESDAY NIGHT. MUCH COOLER WX IS EXPECTED AS THE H5 UPPER LOW OVER ONTARIO WILL BE SLOW TO MOVE EAST. H8 TEMPS AROUND 5C SUGGEST HIGHS IN THE 60S FOR THE BEGINNING OF THE WEEK. WITH SHORT WAVE WRAPPING AROUND THE UPPER LOW...WE/LL NEED TO KEEP LOW CHC POPS IN THE GRIDS TOO MONDAY AFTERNOON AND TUESDAY. && .LONG TERM...(408 PM EDT SUN JUN 15 2008) THE EXTENDED PERIOD LOOKS GENERALLY DRY AS THE UPPER LOW SLOWLY LIFTS NORTHEAST AND NW FLOW ALOFT MOVES OVER THE CWA. THAT/S GENERALLY A DRY PATTERN AS SFC HIGH WILL BE OFF TO THE SW OF THE CWA. THE HIGHEST CHC OF RAIN APPEARS TO BE FRIDAY WHEN THE ECMWF AND GFS MOVE A WAVE THROUGH THE CWA. && .MARINE...(717 PM EDT SUN JUN 15 2008) OUTSIDE SOME ISOLATED THUNDERSTORMS...WINDS AND WAVES WILL BE BELOW SCA CRITERIA TONIGHT AND MONDAY. && .AVIATION...(717 PM EDT SUN JUN 15 2008) VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY EVENING. ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON BUT THESE ARE NOT EXPECTED TO BE NUMEROUS ENOUGH TO MENTION IN THE TAFS. && .HYDROLOGY...(717 PM EDT SUN JUN 15 2008) HAMLIN LAKE IS STILL CAUSING FLOODING OF AREA HOMES AND OPEN AREAS IN MASON COUNTY. OTHER ROAD WASHOUTS WERE ALSO BEING REPORTED. LITTLE IF ANY ADDITIONAL RAIN IS EXPECTED THROUGH WEDNESDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: OSTUNO SHORT TERM: 93 LONG TERM: 93 MARINE 93/OSTUNO AVIATION: OSTUNO HYDROLOGY: 93/OSTUNO
Hazardous weather outlook, Jun 15, 5:35 AM EDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 535 AM EDT SUN JUN 15 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160845- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 535 AM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTHWEST MICHIGAN TODAY AND TONIGHT. THE HIGHEST RISK OF SEVERE WEATHER IS SOUTH OF A LINE FROM SOUTH HAVEN TO LANSING THIS AFTERNOON AND EVENING. THE THREAT IS FOR DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH... LARGE HAIL... AND ISOLATED TORNADOES. THUNDERSTORM MOVEMENT WILL BE TO THE EAST SOUTHEAST AT AROUND 40 MPH. THE SEVERE WEATHER THREAT IS EXPECTED TO END BY MIDNIGHT TONIGHT AS A COLD FRONT PASSES THROUGH. SIGNIFICANT FLOODING CONTINUES ACROSS MUCH OF MASON... LAKE AND OSCEOLA COUNTIES. RIVERS AND STREAMS ARE AT ELEVATED LEVELS AND MANY ROADS REMAIN CLOSED DUE TO WASHOUTS OR STANDING WATER. ALTHOUGH THE STORMS TODAY COULD PRODUCE LOCALLY HEAVY DOWNPOURS... THEY ARE NOT EXPECTED TO PERSIST LONG ENOUGH OVER ANY ONE AREA TO AGGRAVATE THE EXISTING FLOODING PROBLEMS OR INDUCE ADDITIONAL FLOODING. IN FACT MOST LOCATIONS SHOULD SEE LESS THAN A HALF INCH OF RAIN TODAY AND TONIGHT. AMOUNTS HIGHER THAN THAT SHOULD BE RATHER LOCALIZED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY BUT SEVERE WEATHER IS NOT EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING... PARTICULARLY FOR THE COUNTIES SOUTH OF A LINE FROM MUSKEGON TO ALMA. LMZ844>849-160845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 535 AM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE HIGHEST RISK OF SEVERE WEATHER IS SOUTH OF SOUTH HAVEN. THE THREAT IS FOR DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH... LARGE HAIL... AND ISOLATED TORNADOES. THUNDERSTORM MOVEMENT WILL BE TO THE EAST SOUTHEAST AT AROUND 40 MPH. THE SEVERE WEATHER THREAT IS EXPECTED TO END BY MIDNIGHT TONIGHT AS A COLD FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY BUT SEVERE WEATHER IS NOT EXPECTED. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING... PARTICULARLY SOUTH OF MUSKEGON. MEADE
In the hours before
Local storm report, Jun 15, 8:37 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
837 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 10 E MARION 44.10N 84.95W
06/15/2008 E0.25 INCH CLARE MI TRAINED SPOTTER
PEA SIZE HAIL REPORTED.
&&
HOVINGLocal storm report, Jun 15, 8:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
854 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 5 E HARRISON 44.02N 84.70W
06/15/2008 M0.50 INCH CLARE MI TRAINED SPOTTER
HAIL UP TO MARBLE SIZE AND ACCUMULATING ON THE GROUND.
&&
HOVINGLocal storm report, Jun 15, 8:55 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
855 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 5 N EVART 43.97N 85.27W
06/15/2008 E0.50 INCH OSCEOLA MI TRAINED SPOTTER
HAIL UP TO DIME SIZE
&&Local storm report, Jun 15, 8:59 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
859 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 1 N HARRISON 44.03N 84.80W
06/15/2008 M1.00 INCH CLARE MI TRAINED SPOTTER
NUMEROUS REPORTS OF ONE INCH HAIL IN HARRISON.
&&
HOVINGSpecial weather statement, Jun 15, 9:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
914 PM EDT SUN JUN 15 2008
MIZ045-046-160215-
ISABELLA-MECOSTA-
914 PM EDT SUN JUN 15 2008
...SPECIAL WEATHER STATEMENT...
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BARRYTON...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE STORM INCLUDE...
BARRYTON... BRINTON... WEIDMAN...
BEAL CITY... ROSEBUSH... MOUNT PLEASANT...
LEATON... DELWIN...
THIS STORM IS CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS. STAY AWAY FROM HIGH
OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.
LAT...LON 4381 8528 4374 8459 4351 8459 4351 8462
4367 8532
TIME...MOT...LOC 0114Z 284DEG 26KT 4371 8519
OSTUNOSpecial weather statement, Jun 15, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
921 PM EDT SUN JUN 15 2008
MIZ064-065-071-072-160215-
ALLEGAN-BARRY-KALAMAZOO-VAN BUREN-
921 PM EDT SUN JUN 15 2008
...SPECIAL WEATHER STATEMENT...
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PULLMAN...MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF THE STORM INCLUDE...
LACOTA... KIBBIE... PULLMAN...
GRAND JUNCTION... BLOOMINGDALE... GOBLES...
KENDALL... OTSEGO... ALAMO...
PLAINWELL... KALAMAZOO...
THIS STORM IS CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS. STAY AWAY FROM HIGH
OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.
LAT...LON 4243 8545 4225 8548 4234 8589 4242 8623
4253 8620
TIME...MOT...LOC 0121Z 279DEG 31KT 4245 8610
OSTUNOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:11 PM EDT | Special Weather Statement | GRR | Clare | 64 min |
| Jun 15, 8:40 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 50 min |
| Jun 15, 8:58 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Osceola | 47 min |
| Jun 15, 9:02 PM EDT | Special Marine Warning | GRR | 53 min | |
| Jun 15, 9:14 PM EDT | Special Weather Statement | GRR | Isabella | 61 min |
| Jun 15, 10:14 PM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 61 min |
| Jun 16, 11:48 AM EDT | Special Weather Statement | GRR | Clare, Gratiot, Isabella, Mecosta, Osceola | 57 min |
Nearby
Special Weather Statements in Michigan, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.